Alert archive / Arizona / Excessive Heat Warnings in 2012
Excessive Heat Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this excessive heat warning at May 30, 2012, 1:57 PM MST. It took effect at Jun 1, 2012, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2012, 1:57 PM MST (20:57 UTC)
- In effect from
- Jun 1, 2012, 10:00 AM MST
- Expired
- Jun 1, 2012, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS75 KPSR 302057 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 157 PM MST WED MAY 30 2012 AZZ020>023-025>028-CAZ031>033-311400- /O.UPG.KPSR.EH.A.0004.120531T1700Z-120601T0300Z/ /O.NEW.KPSR.EH.W.0006.120531T1700Z-120601T0300Z/ /O.UPG.KPSR.EH.A.0005.120601T1700Z-120602T0300Z/ /O.NEW.KPSR.EH.W.0007.120601T1700Z-120602T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 157 PM MST WED MAY 30 2012 /157 PM PDT WED MAY 30 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. ANOTHER EXCESSIVE HEAT WARNING HAS BEEN ISSUED FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY. * AFFECTED AREA...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS AND LOWER DESERTS OF FAR SOUTHEAST CALIFORNIA. CITIES INCLUDE...THE PHOENIX METRO AREA...YUMA...EL CENTRO...CASA GRANDE...WICKENBURG...PARKER AND BLYTHE. * TEMPERATURE...RECORD OR NEAR RECORD TEMPERATURES. ON THURSDAY...FROM 109 DEGREES IN PHOENIX TO 113 DEGREES IN PARKER. ON FRIDAY...FROM 112 DEGREES IN PHOENIX TO 114 IN PARKER. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE HEAT CAN CAUSE UNDUE HEALTH DIFFICULTIES TO THE ELDERLY AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
5 follow-up statements
321 WWUS75 KPSR 310959 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 259 AM MST THU MAY 31 2012 AZZ020>023-025>028-CAZ031>033-312200- /O.CON.KPSR.EH.W.0006.120531T1700Z-120601T0300Z/ /O.CON.KPSR.EH.W.0007.120601T1700Z-120602T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 259 AM MST THU MAY 31 2012 /259 AM PDT THU MAY 31 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY. * AFFECTED AREA...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS AND LOWER DESERTS OF FAR SOUTHEAST CALIFORNIA. CITIES INCLUDE...THE PHOENIX METRO AREA...YUMA...EL CENTRO...CASA GRANDE...WICKENBURG...PARKER AND BLYTHE. * TEMPERATURE...RECORD OR NEAR RECORD TEMPERATURES. ON THURSDAY...FROM 108 DEGREES IN PHOENIX TO 110 DEGREES IN BLYTHE. ON FRIDAY...FROM 112 DEGREES IN PHOENIX TO 113 IN BLYTHE. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE HEAT CAN CAUSE UNDUE HEALTH DIFFICULTIES TO THE ELDERLY AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
180 WWUS75 KPSR 312209 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 309 PM MST THU MAY 31 2012 AZZ020>023-025>028-CAZ031>033-011015- /O.CON.KPSR.EH.W.0006.000000T0000Z-120601T0300Z/ /O.CON.KPSR.EH.W.0007.120601T1700Z-120602T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 309 PM MST THU MAY 31 2012 /309 PM PDT THU MAY 31 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY. * AFFECTED AREA...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS AND LOWER DESERTS OF FAR SOUTHEAST CALIFORNIA. CITIES INCLUDE...THE PHOENIX METRO AREA...YUMA...EL CENTRO...CASA GRANDE...WICKENBURG...PARKER AND BLYTHE. * TEMPERATURES...RECORD OR NEAR RECORD HIGH TEMPERATURES. THIS AFTERNOON ...AROUND 108 DEGREES IN PHOENIX AND AROUND 113 DEGREES IN BLYTHE AND YUMA. ON FRIDAY...FROM AROUND 112 DEGREES IN PHOENIX TO 113 IN BLYTHE AND YUMA. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE HEAT CAN CAUSE UNDUE HEALTH DIFFICULTIES TO THE ELDERLY AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
482 WWUS75 KPSR 010308 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 808 PM MST THU MAY 31 2012 AZZ020>023-025>028-CAZ031>033-011515- /O.EXP.KPSR.EH.W.0006.000000T0000Z-120601T0300Z/ /O.CON.KPSR.EH.W.0007.120601T1700Z-120602T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 808 PM MST THU MAY 31 2012 /808 PM PDT THU MAY 31 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY... ...THE EXCESSIVE HEAT WARNING FOR TODAY EXPIRED AT 8 PM MST / 8 PM PDT... THE EXCESSIVE HEAT WARNING FOR TODAY IS NO LONGER IN EFFECT. HOWEVER... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY. * AFFECTED AREA...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS AND LOWER DESERTS OF FAR SOUTHEAST CALIFORNIA. CITIES INCLUDE...THE PHOENIX METRO AREA...YUMA...EL CENTRO...CASA GRANDE...WICKENBURG...PARKER AND BLYTHE. * TEMPERATURES...RECORD OR NEAR RECORD HIGH TEMPERATURES. THIS AFTERNOON AROUND ...108 DEGREES IN PHOENIX AND AROUND 113 DEGREES IN BLYTHE AND YUMA. ON FRIDAY...FROM AROUND 112 DEGREES IN PHOENIX TO 113 IN BLYTHE AND YUMA. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE HEAT CAN CAUSE UNDUE HEALTH DIFFICULTIES TO THE ELDERLY AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
443 WWUS75 KPSR 011002 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 302 AM MST FRI JUN 1 2012 AZZ020>023-025>028-CAZ031>033-020300- /O.CON.KPSR.EH.W.0007.120601T1700Z-120602T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 302 AM MST FRI JUN 1 2012 /302 AM PDT FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS AND LOWER DESERTS OF FAR SOUTHEAST CALIFORNIA. CITIES INCLUDE...THE PHOENIX METRO AREA...YUMA...EL CENTRO...CASA GRANDE...WICKENBURG...PARKER AND BLYTHE. * TEMPERATURES...RECORD OR NEAR RECORD HIGH TEMPERATURES. FROM AROUND 112 DEGREES IN PHOENIX TO AS HIGH AS 114 DEGREES ACROSS SOUTHWEST ARIZONA AND SOUTHEASTERN CALIFORNIA. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE HEAT CAN CAUSE UNDUE HEALTH DIFFICULTIES TO THE ELDERLY AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
787 WWUS75 KPSR 011915 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1215 PM MST FRI JUN 1 2012 AZZ020>023-025>028-CAZ031>033-020300- /O.CON.KPSR.EH.W.0007.000000T0000Z-120602T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1215 PM MST FRI JUN 1 2012 /1215 PM PDT FRI JUN 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS AND LOWER DESERTS OF FAR SOUTHEAST CALIFORNIA. CITIES INCLUDE...THE PHOENIX METRO AREA...YUMA...EL CENTRO...CASA GRANDE...WICKENBURG...PARKER AND BLYTHE. * TEMPERATURES...AT NOON...TEMPERATURES RANGED FROM THE LOW 100S AROUND THE PHOENIX METROPOLITAN AREA TO AROUND 110 DEGREES OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. RECORD HIGH TEMPERATURES ARE EXPECTED LATER THIS AFTERNOON...RANGING FROM AROUND 113 DEGREES IN PHOENIX TO AS HIGH AS 115 DEGREES ACROSS SOUTHWEST ARIZONA AND SOUTHEASTERN CALIFORNIA. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE HEAT CAN CAUSE UNDUE HEALTH DIFFICULTIES TO THE ELDERLY AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this excessive heat warning went out at May 30, 1:45 PM MST, 12 minutes earlier.
Area forecast discussion, May 30, 1:45 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
145 PM MST WED MAY 30 2012
.SYNOPSIS...
NEAR OR RECORD BREAKING TEMPERATURES ARE EXPECTED TOMORROW AND
FRIDAY AS HIGH PRESSURE REMAINS PARKED ACROSS THE AREA. A SLIGHT
COOLDOWN IS EXPECTED THIS WEEKEND AS THE HIGH RETREATS TO THE EAST
BUT TEMPERATURES WILL STILL BE OVER THE 100 DEGREE MARK OVER THE
DESERTS. A TROUGH IS EXPECTED TO MOVE THROUGH THE INTERMOUNTAIN WEST
NEXT WEEK BUT CONDITIONS ARE FORECAST TO REMAIN DRY.
&&
.DISCUSSION...
EARLY AFTERNOON WATER VAPOR IMAGERY DEPICTS A DECAYING RIDGE ACROSS
NORTHERN MEXICO ALONG WITH A SUBTLE CYCLONIC CIRCULATION OVER
SOUTHERN CALIFORNIA. NO CLOUD COVER ASSOCIATED WITH THIS
CIRCULATION...ATMOSPHERIC MOISTURE IS EXTREMELY LIMITED WITH PWATS
LESS THAN TWO TENTHS OF AN INCH. THE ONLY IMPACT THIS TROUGH IS
HAVING IS THAT IT IS DELAYING TEMPERATURES FROM ROCKETING UPWARD.
UNTIL TODAY...MOST AFTERNOON HIGHS HAD BEEN CLIMBING 5 OR 6 DEGREES
PER DAY...TODAY WE SHOULD ONLY SEE TEMPS UP A DEGREE OR TWO. STILL
LOOKS LIKE HIGHS JUST ABOVE THE 100 DEGREE MARK LATER TODAY IS
REASONABLE.
MAIN FORECAST CONCERN IN THE SHORT TERM IS FOCUSED ON THE HEAT THAT
IS EXPECTED ACROSS THE AREA TO CLOSE OUT THE WORK WEEK. THE UPPER
RIDGE WILL STRENGTHEN TOMORROW BEHIND THE DEPARTING LOW...850MB
TEMPS ARE EXPECTED TO RISE TO AROUND 28C TOMORROW AFTERNOON AND THIS
SHOULD YIELD HIGHS RIGHT AROUND 109. SIMILAR...BUT SLIGHTLY WARMER
VALUES...ARE EXPECTED ACROSS SOUTHEAST CALIFORNIA. GIVEN THESE
VALUES...I WILL UPGRADE THE EXCESSIVE HEAT WATCH TO A WARNING.
FORTUNATELY OVERNIGHT TEMPERATURES ARE EXPECTED TO RECOVER WITH
HIGHS DROPPING INTO THE MID 70S.
ADDITIONAL STRENGTHENING OF THE RIDGE IS EXPECTED ON FRIDAY WITH
850MB TEMPS RISING TO AT LEAST 30C. THERE WAS QUITE A SPREAD OF
MODEL SOLUTIONS OVER THE PAST COUPLE OF DAYS...ALL OPERATIONAL
MODELS FINALLY COMING ON BOARD WITH A HOT SOLUTION AND CONFIDENCE
HAS INCREASED ENOUGH THAT I WILL ISSUE AN EXCESSIVE HEAT WARNING FOR
FRIDAY AS WELL. FORECAST HIGHS AROUND 111-115 ARE IN RECORD BREAKING
TERRITORY...SEE THE CLIMATE SECTION BELOW FOR FURTHER DETAILS. LIKE
THURSDAY NIGHT...TEMPS FRIDAY NIGHT ARE EXPECTED TO DROP INTO THE
MID/UPPER 70S.
THE RIDGE BREAKS DOWN A BIT ON SATURDAY AS A NORTHWESTERLY FLOW
BEGINS TO TAKE SHAPE. TEMPERATURES WILL RETREAT INTO THE 102-106
RANGE AND WHILE THESE VALUES ARE NOT EXACTLY COOL...ITS COOL ENOUGH
THAT NO HEAT WARNINGS APPEAR NECESSARY BEYOND THE END OF THE WEEK.
SIMILAR TEMPS ARE EXPECTED ON SUNDAY.
&&
.PREVIOUS DISCUSSION...
SATURDAY THROUGH TUESDAY...
THE HEAT IS EXPECTED TO DECLINE OVER THE WEEKEND AND EARLY NEXT WEEK
DUE TO WEAKENING HIGH PRESSURE OVER OUR AREA AS A GULF OF ALASKA LOW
PRESSURE SYSTEM SLOWLY SHIFTS EASTWARD. MODELS INDICATE BOUNDARY
LAYER COOLING OF ABOUT 5 DEGREES C BY SUNDAY AFTERNOON COMPARED TO
THE PREVIOUS FRIDAY. THE END RESULT WILL BE A DECLINE IN TEMPS BUT
REMAINING A FEW DEGREES ABOVE NORMAL THROUGH TUESDAY.
&&
.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL...AND SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
THROUGH 03Z THU...CLEAR SKIES. LIGHT WIND UNDER 10 KNOTS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
MOSTLY CLEAR SKIES AND MUCH WARMER AFTERNOONS THIS PERIOD. TYPICAL
DIURNAL UPSLOPE WINDS ARE FORECAST...WITH SOME LATE AFTERNOON GUSTS
IN THE 25 MPH RANGE. HOWEVER SATURDAY AFTERNOON SHOULD BE THE
WINDIEST DAY WITH GUSTS APPROACHING 35 MPH IN SOUTHERN GILA COUNTY.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE SINGLE DIGITS. NOTE:
AFTERNOON WINDS SATURDAY...SUNDAY...AND MONDAY WILL BE SLIGHTLY
STRONGER THAN NORMAL...OR ENHANCED DIURNAL UPSLOPE WINDS.
&&
.CLIMATE...
THURSDAY FRIDAY
FORECAST RECORD FORECAST RECORD
PHOENIX 109 109 112 110
YUMA 112 110 113 112
EL CENTRO 111 111 111 111
BLYTHE 112 111 114 115
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST THURSDAY
AZZ020>023-025>028.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST FRIDAY
AZZ020>023-025>028.
CA...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT THURSDAY
CAZ031>033.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT FRIDAY CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...LEINS/AJ
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ
CLIMATE...AJHazardous weather outlook, May 30, 5:13 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 513 AM MST WED MAY 30 2012 AZZ020>023-025>028-CAZ031>033-311215- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 513 AM MST WED MAY 30 2012 /513 AM PDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RECORD OR NEAR RECORD TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR BOTH DAYS. COOLER TEMPERATURES ARE EXPECTED OVER THE WEEKEND. FOR DETAILED INFORMATION VISIT WEATHER.GOV/PHOENIX. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:30 AM MST | Excessive Heat Watch | PSR | 10 hr | |
| May 30, 3:30 AM MST | Excessive Heat Watch | PSR | 10 hr | |
| May 30, 1:57 PM MST | Excessive Heat Warning | PSR | 30 hr |
Nearby
Excessive Heat Warnings in Arizona, 2012Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.